Alert archive / Wyoming / High Wind Watches in 2011
High Wind Watch 13, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Oct 6, 2011, 4:06 AM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Oct 6, 2011, 9:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 6, 2011, 4:06 AM MDT (10:06 UTC)
- In effect from
- Oct 6, 2011, 9:00 PM MDT
- Expired
- Oct 6, 2011, 3:11 PM MDT
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1991 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
820 WWUS75 KRIW 061006 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 406 AM MDT THU OCT 6 2011 ...VERY STRONG SOUTHWEST WINDS EXPECTED ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL WYOMING TONIGHT AND FRIDAY... .AN INTENSE STORM SYSTEM WILL LIFT NORTHEAST ACROSS THE COWBOY STATE TONIGHT INTO FRIDAY MORNING WITH A VERY STRONG PRESSURE GRADIENT DEVELOPING ACROSS SWEETWATER...SOUTHEAST FREMONT AND NATRONA COUNTIES TONIGHT AND FRIDAY. THE POTENTIAL HIGH WINDS WILL ALSO BE ACCOMPANIED BY A PERIOD OF SNOW ACROSS SWEETWATER COUNTY UP INTO THE GREEN MOUNTAINS AND RATTLESNAKE RANGE...ESPECIALLY TONIGHT. WYZ028>030-062230- /O.NEW.KRIW.HW.A.0013.111007T0300Z-111007T2100Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 406 AM MDT THU OCT 6 2011 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON. * SUMMARY AND TIMING...VERY STRONG WINDS MAY DEVELOP THIS EVENING AND CONTINUE THROUGH THE DAY FRIDAY. IN ADDITION...A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA THIS EVENING WITH OCCASIONAL SNOW EXPECTED TONIGHT...POSSIBLY LINGERING INTO FRIDAY. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...TRAVELLERS ALONG INTERSTATE 80 AND OTHER STATE HIGHWAYS SHOULD BE PREPARED FOR THESE VERY STRONG WINDS ACCOMPANIED BY PERIODS OF SNOW AND BLOWING SNOW AND SHARPLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-062230- /O.NEW.KRIW.HW.A.0013.111007T0300Z-111007T2100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 406 AM MDT THU OCT 6 2011 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON. * SUMMARY AND TIMING...VERY STRONG SOUTHWEST WINDS ARE EXPECTED TO DEVELOP TONIGHT AND CONTINUE THROUGH THE DAY FRIDAY. A STRONG COLD FRONT WILL ALSO MOVE ACROSS THE AREA TONIGHT WITH A PERIOD OF SNOW AND BLOWING SNOW EXPECTED INTO FRIDAY. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVELLERS ALONG HIGHWAY 287 BETWEEN SWEETWATER STATION AND MUDDY GAP AND HIGHWAY 135 OVER BEAVER RIM SHOULD BE PREPARED FOR THESE VERY STRONG SOUTHWEST WINDS TONIGHT AND FRIDAY ALONG WITH OCCASIONAL SNOW SHOWERS WHICH WILL SEVERELY RESTRICT THE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-062230- /O.NEW.KRIW.HW.A.0013.111007T0300Z-111007T2100Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 406 AM MDT THU OCT 6 2011 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON. * SUMMARY AND TIMING...STRONG SOUTHWEST WINDS ARE EXPECTED TO INCREASE THIS EVENING AND CONTINUE THROUGH THE DAY FRIDAY. * WIND...SOUTHWEST WIND 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVELLERS...ESPECIALLY LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR THESE VERY STRONG SOUTHWEST WINDS TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ TEAM RIVERTON
1 follow-up statement
410 WWUS75 KRIW 062111 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 311 PM MDT THU OCT 6 2011 ...VERY STRONG SOUTHWEST WINDS EXPECTED ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL WYOMING TONIGHT THROUGH FRIDAY MORNING... .AN INTENSE STORM SYSTEM WILL LIFT NORTHEAST ACROSS THE COWBOY STATE TONIGHT INTO FRIDAY MORNING...PRODUCING VERY STRONG SOUTHWEST WINDS FROM EASTERN SWEETWATER COUNTY THROUGH SOUTHEAST FREMONT AND NATRONA COUNTIES. WYZ028-029-062215- /O.CAN.KRIW.HW.A.0013.111007T0300Z-111007T2100Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER 311 PM MDT THU OCT 6 2011 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WATCH. ALTHOUGH IT WILL BE QUITE WINDY ACROSS WESTERN SWEETWATER COUNTY. WIDESPREAD DAMAGING WINDS ARE NO LONGER EXPECTED. THEREFORE THE HIGH WIND WATCH HAS BEEN CANCELLED. $$ WYZ030-070600- /O.UPG.KRIW.HW.A.0013.111007T0300Z-111007T2100Z/ /O.NEW.KRIW.HW.W.0018.111007T0300Z-111007T1500Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 311 PM MDT THU OCT 6 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...VERY STRONG WINDS WILL DEVELOP THIS EVENING AND CONTINUE THROUGH THE MID TO LATE FRIDAY. IN ADDITION...SOME SNOW IS POSSIBLE AS WELL...BEING BLOWN AROUND BY THE WIND. * WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...TRAVELLERS ALONG INTERSTATE 80 AND OTHER STATE HIGHWAYS SHOULD BE PREPARED FOR THESE VERY STRONG WINDS ACCOMPANIED BY SOME SNOW AND BLOWING SNOW AND SHARPLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-070600- /O.UPG.KRIW.HW.A.0013.111007T0300Z-111007T2100Z/ /O.NEW.KRIW.HW.W.0018.111007T0300Z-111007T1500Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 311 PM MDT THU OCT 6 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...VERY STRONG SOUTHWEST WINDS WILL DEVELOP BY THIS EVENING AND CONTINUE THROUGH MID TO LATE FRIDAY MORNING. A STRONG COLD FRONT WILL ALSO MOVE ACROSS THE AREA TONIGHT WITH A PERIOD OF SNOW AND BLOWING SNOW EXPECTED INTO FRIDAY. * WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...TRAVELLERS ALONG HIGHWAY 287 BETWEEN SWEETWATER STATION AND MUDDY GAP AND HIGHWAY 135 OVER BEAVER RIM SHOULD BE PREPARED FOR THESE VERY STRONG SOUTHWEST WINDS TONIGHT AND FRIDAY ALONG WITH OCCASIONAL SNOW SHOWERS WHICH COULD SEVERELY RESTRICT THE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-070600- /O.UPG.KRIW.HW.A.0013.111007T0300Z-111007T2100Z/ /O.NEW.KRIW.HW.W.0018.111007T0300Z-111007T1500Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 311 PM MDT THU OCT 6 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...STRONG SOUTHWEST WINDS WILL DEVELOP BY LATE EVENING AND CONTINUE THROUGH MID TO LATE FRIDAY MORNING. * WIND...SOUTHWEST WIND 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVELLERS...ESPECIALLY THOSE IN LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR THESE VERY STRONG SOUTHWEST WINDS TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Oct 5, 11:59 PM MDT, 4 hours 7 minutes earlier.
Area forecast discussion, Oct 5, 11:59 PM MDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1159 PM MDT WED OCT 5 2011 .SHORT TERM...TONIGHT THROUGH SATURDAY LARGE AMPLIFIED TROUGH MOVING ONSHORE TODAY WITH SHOWERS INCREASING OVER WESTERN WYOMING THIS AFTERNOON. GOOD SOUTH TO SOUTHWEST GRADIENT ACROSS THE CENTRAL AND SOUTH RESULTING IN GUSTY WINDS. STORM COMING ONSHORE WITH A SLIGHT NEGATIVE TILT...BUT WILL SEE THAT CHANGE THURSDAY MORNING AS IT DEVELOPS INTO A CLOSED SYSTEM OVER THE GREAT BASIN. SYSTEM THEN ACCELERATES NORTHEAST THURSDAY AFTERNOON AND NIGHT ACROSS WYOMING AND INTO EASTERN MONTANA AND THE DAKOTAS. A SIGNIFICANT SHORTWAVE DIGS ON THE SYSTEMS BACKSIDE THURSDAY OVER THE SOUTHWEST GREAT BASIN...SPINNING UP INTO AN UPPER LOW OVER THE FOUR CORNERS FRIDAY SLOWLY SLIDING EAST INTO THE PLAINS THROUGH SATURDAY. SO FOR TONIGHT AND THURSDAY...NUMEROUS BANDS OF SHOWERS WILL IMPACT THE WEST AND SOUTHWEST WITH AN OCCASIONAL LIGHTNING STRIKE. BEST JET DYNAMICS WILL BE THROUGH TONIGHT...DIMINISHING SOME AFTER 06Z AS THE LOW SINKS SOUTH INTO THE GREAT BASIN...MAINLY OVER THE NORTHWEST. SNOW LEVELS WILL INITIALLY BE QUITE HIGH...ABOVE 10000 FEET. COLD AIR THEN BEGINS TO MOVE INTO THE WEST AND SOUTH TOMORROW MORNING...WITH SNOW LEVELS FALLING TO THE VALLEY FLOORS OVER THE WEST (ESPECIALLY SOUTHWEST) THROUGHOUT THE DAY. THE COLDEST AIR MOVES INTO SOUTHERN LINCOLN AND SWEETWATER COUNTIES. SNOWFALL RE-INTENSIFIES THURSDAY NIGHT INTO FRIDAY MORNING OVER THE WEST AND NORTH AS THE LOW LIFTS NORTHEAST ACROSS WYOMING AND INTO THE DAKOTAS. WRAP AROUND AND TROWAL DYNAMICS WILL CONTRIBUTE TO THE PRECIPITATION IN THOSE AREAS. MILDER AIR WRAPS INTO THE NORTH FRIDAY SO SNOW LEVELS REALLY DONT GET MUCH BELOW 8000 FEET IN THE BIGHORN MOUNTAINS. NAM12 DOES SEEM TO BE A BIT COLD COMPARED TO THE NAM AND GFS...WHICH BRINGS IN MUCH COLDER AIR AT H7 OVER THE WIND RIVER BASIN AND AROUND THE BIGHORNS. THE PRECIPITATION WINDS DOWN OVER THE WEST FRIDAY MORNING AND DURING THE AFTERNOON AND EVENING EAST OF THE DIVIDE. SNOWFALL IN THE MOUNTAINS COULD BE QUITE SIGNIFICANT...WITH ADVISORIES A POSSIBILITY. WILL SEE MELTING OCCUR BELOW 9000 FEET AND POSSIBLY ABOVE AS THE GROUND WILL BE VERY WARM GIVEN THE ABOVE NORMAL TEMPERATURES OVER THE PAST FEW WEEKS. AS FOR LOWER ELEVATIONS...ADVISORIES COULD BE NEEDED FOR SOUTHERN LINCOLN CO...INCLUDING THE COKEVILLE AND KEMMERER AREAS. THE SNOW COULD LINGER OVER EASTERN NATRONA...SOUTHEAST FREMONT AND EASTERN SWEETWATER COUNTIES FRIDAY NIGHT INTO SATURDAY MORNING WITH AN EAST FLOW FROM THE UPPER LOW OVER SOUTHEAST CO. WINDS WILL BE QUITE GUSTY TONIGHT BEFORE DIMINISHING. BREEZY CONDITIONS REMAIN OVER THE SOUTH AND CENTRAL THURSDAY AS THE LOW LIFTS NORTHEAST. THE WINDS PICK UP ACROSS THE ENTIRE AREA OUT OF THE WEST AND SOUTHWEST AS THE LOW LIFTS INTO MONTANA AND THE DAKOTAS. A WEAK NORTHWEST PUSH WILL MOVE THROUGH FRIDAY NIGHT AND SATURDAY MORNING...BUT THE LOW WILL BE TOO FAR NORTH FOR THE WINDS TO BE ALL THAT STRONG. .LONG TERM...SATURDAY THROUGH WEDNESDAY LIMITED PREDICTABILITY IN THE MID RANGE HAS DEVELOPED DUE TO THE PROGRESSIVE PATTERN SETTING UP FOR THE WEEKEND AND INTO NEXT WEEK. THE GFS HOLDS THE FASTEST SOLUTION...SHOWING A SHORTWAVE MOVING OUT OF MONTANA AND ACROSS OUR AREA ON SATURDAY WITH WIDESPREAD PRECIPITATION ACROSS THE EAST CENTRAL PORTIONS OF THE STATE. SINCE THE GFS FAR OUTPACES ALL OTHER MODEL SOLUTIONS...THE ECMWF HAS BEEN GIVEN MORE WEIGHT. THE ECMWF SOLUTION IS DRY UNTIL SUNDAY WHEN IT LIFTS THE RESIDUAL SOUTHERN LOW NORTHEAST ACROSS THE FAR SERN PORTION OF WYOMING. FORECAST COMES INTO A BIT BETTER AGREEMENT EARLY NEXT WEEK WITH AN INCREASING WESTERLY FLOW WITH EMBEDDED SHORTWAVES. THE STRONGEST SHORTWAVE COULD MOVE IN MONDAY NIGHT INTO TUESDAY WITH WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW QUITE POSSIBLE OUT WEST...MANY AREAS OF MINIMUM SLIGHT CHANCE POPS HAVE BEEN ADDED TO REFLECT THE UNCERTAINTY OF THE SHORT WAVE TIMING...WHICH WILL BE REFINED AS THE MODELS COME INTO BETTER AGREEMENT. DEPENDING ON THE EXACT TEMPERATURE PROFILE COULD EVEN SEE SNOW LEVELS BRIEFLY DIP TO THE WESTERN VALLEY FLOORS LATE MONDAY NIGHT OR TUESDAY MORNING. SHORTWAVE RIDGE MOVES QUICKLY BACK IN TUESDAY NIGHT AND WEDNESDAY WITH POTENTIAL FOR SOME LIGHT PRECIPITATION IN THE NORTHWEST MOUNTAINS WITH WEAK ISENTROPIC UPGLIDE PATTERN. TEMPERATURES WILL START OUT QUITE COOL SATURDAY AND THEN REBOUND IN MOST AREAS SUNDAY THROUGH MONDAY BEFORE COOLING AGAIN WITH OUR AFOREMENTIONED SHORTWAVE MONDAY NIGHT AND TUESDAY. TEMPERATURES THEN REBOUND AGAIN ON WEDNESDAY. PATTERN DEFINITELY LOOKS ACTIVE THROUGH THE MEDIUM RANGE PERIOD AND BEYOND. && .AVIATION.../06Z ISSUANCE/ ALONG AND WEST OF THE DIVIDE...A MAJOR STORM WILL IMPACT AREA THROUGH THE TAF PERIOD. WIDESPREAD MVFR AND SOME IFR CONDITIONS ARE EXPECTED TO DEVELOP THURSDAY MORNING AT THE TAF SITES WEST OF THE DIVIDE. MOUNTAINS WILL BE OBSCURED ALONG AND WEST OF THE DIVIDE THROUGH THE PERIOD WITH LIFR CONDITIONS OVER MOUNTAIN PASSES. SNOW LEVELS ARE EXPECTED TO DROP FROM 8000-9000 FEET MSL EARLY THURSDAY MORNING...TO VALLEY FLOORS THURSDAY AFTERNOON AND EARLY EVENING AS COLD AIR WORKS IN FROM THE WEST. ALSO...BREEZY SOUTHERLY WINDS ARE EXPECTED OVER SOUTHERN WYOMING...AHEAD OF THE FRONT...WITH STRONG WEST WINDS IN WAKE OF THE FRONT OVER SOUTHERN WYOMING THURSDAY AFTERNOON AND EVENING. THIS STRONG WIND WILL MAINLY IMPACT THE KRKS TERMINAL. EAST OF THE DIVIDE...A MAJOR STORM WILL IMPACT THE AREA THROUGH THE TAF PERIOD. SHOWERS WILL BE ON THE INCREASE THURSDAY WITH WIDESPREAD PRECIPITATION EXPECTED THURSDAY NIGHT...ESPECIALLY OVER NORTHERN WYOMING. VFR CONDITIONS ARE EXPECTED AT TAF SITES FOR MUCH OF THE DAY ON THURSDAY...BUT MVFR CONDITIONS ARE EXPECTED TO DEVELOP LATE THURSDAY AND ESPECIALLY THURSDAY NIGHT OVER THE BIG HORN BASIN AND JOHNSON COUNTIES...BUT MVFR CONDITIONS ARE POSSIBLE ANYWHERE. BREEZY TO WINDY SOUTHWEST WINDS ARE EXPECTED IN THE WIND CORRIDOR. && .FIRE WEATHER... SIGNIFICANT MOISTURE IS EXPECTED AS THE FIRST MAJOR STORM SYSTEM OF THE FALL MOVES THROUGH. VALLEY RAIN AND MOUNTAIN SNOW CAN BE EXPECTED TONIGHT...POTENTIALLY LOWERING TO THE VALLEY FLOORS THURSDAY. THE PRECIPITATION WILL CONTINUE THROUGH FRIDAY MORNING OUT WEST...THOUGH SHOWERS WILL LINGER THROUGH THE DAY. THE SHOWERS WILL IMPACT EAST OF THE DIVIDE...ESPECIALLY OVER THE FAR EASTERN AND NORTHERN ZONES THURSDAY AFTERNOON THROUGH FRIDAY. CENTRAL WYOMING MAY GET IN ON SOME FRIDAY. ANOTHER SYSTEM OVER COLORADO COULD KEEP THE PRECIP OVER THE EASTERN ZONES FRIDAY NIGHT INTO SATURDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TWB LONG TERM...ALLEN AVIATION...ALLEN FIRE WEATHER...TWB
Hazardous weather outlook, Oct 5, 5:00 AM MDT, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT WED OCT 5 2011 WYZ001>020-022>030-061200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT WED OCT 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS IN THE WEST AND SOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THURSDAY...MOUNTAIN SNOW LIKELY IN SOUTHWESTERN WYOMING. SIGNIFICANT SNOWFALL IS LIKELY IN THE WESTERN MOUNTAINS LATE THURSDAY AND INTO THURSDAY NIGHT. A CHANCE OF THUNDERSTORMS IN SOUTHEAST NATRONA AND EASTERN SWEETWATER COUNTIES. FRIDAY...COLDER WITH A GOOD CHANCE OF RAIN AND MOUNTAIN SNOW. SIGNIFICANT SNOWFALL IS LIKELY ACROSS PORTIONS OF THE CENTRAL AND NORTHERN MOUNTAINS. SNOW LEVELS COULD DROP AS LOW AS 5000 FEET ACROSS PORTIONS OF CENTRAL WYOMING FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 4:53 AM MDT | Winter Weather Advisory | RIW | Fremont, Hot Springs, Lincoln, Park, Sublette, Teton | 31 hr |
| Oct 6, 3:01 PM MDT | Winter Storm Warning | RIW | Big Horn, Fremont, Johnson, Natrona, Washakie | 21 hr |
| Oct 6, 3:11 PM MDT | High Wind Warning | RIW | Fremont, Natrona, Sweetwater | 24 hr |
Nearby
High Wind Watches in Wyoming, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.